Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 27, NWS San Angelo, TX

May 10, 20116 counties in Texas

NWS San Angelo, TX issued this red flag warning at May 10, 2011, 1:47 PM CDT for 6 counties in Texas. It took effect at May 11, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2011, 1:47 PM CDT (18:47 UTC)
In effect from
May 11, 2011, 12:00 PM CDT
Expired
May 11, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX

The radar

The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1537 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS84 KSJT 101847
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
147 PM CDT TUE MAY 10 2011

...FIRE WEATHER WATCH FOR WESTERN SECTIONS OF THE BIG COUNTRY AND
CONCHO VALLEY WEDNESDAY AFTERNOON AND EVENING.

A DRY LINE AND SURFACE TROUGH WILL MOVE THROUGH THE CONCHO VALLEY
AND BIG COUNTRY MIDDAY WEDNESDAY. A COMBINATION OF VERY DRY
CONDITIONS...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND
EVENING... MAINLY ALONG AND WEST OF A STERLING CITY...ROBERT
LEE...ANSON...HASKELL LINE.

TXZ049-054-064-065-098-113-111100-
/O.UPG.KSJT.FW.A.0022.110511T1700Z-110512T0100Z/
/O.NEW.KSJT.FW.W.0027.110511T1700Z-110512T0100Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-JONES-
147 PM CDT TUE MAY 10 2011

...RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG
COUNTRY AND NORTHWEST CONCHO VALLEY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  HASKELL...JONES. 

* WIND: SOUTHWEST TO WEST 20 FOOT WINDS AROUND 20 MPH...WITH
  HIGHER GUSTS.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: NOON THROUGH 8 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
118 
WWUS84 KSJT 110726
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
226 AM CDT WED MAY 11 2011

...RED FLAG WARNING FOR WESTERN SECTIONS OF THE BIG COUNTRY AND
CONCHO VALLEY THIS AFTERNOON AND EVENING.

A DRY LINE AND SURFACE TROUGH WILL MOVE THROUGH THE CONCHO VALLEY
AND BIG COUNTRY MIDDAY TODAY. A COMBINATION OF VERY DRY
CONDITIONS...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...
MAINLY ALONG AND WEST OF A STERLING CITY...ROBERT LEE...ANSON...HASKELL
LINE.

TXZ049-054-064-065-098-113-112030-
/O.CON.KSJT.FW.W.0027.110511T1700Z-110512T0100Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-JONES-
226 AM CDT WED MAY 11 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 049... 054...064...065...098 AND 113...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  HASKELL...JONES. 

* WIND: SOUTHWEST TO WEST 20 FOOT WINDS AROUND 20 MPH...WITH 
  HIGHER GUSTS.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: NOON THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
638 
WWUS84 KSJT 112030
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 PM CDT WED MAY 11 2011

...RED FLAG WARNING FOR WESTERN SECTIONS OF THE BIG COUNTRY AND
CONCHO VALLEY THIS AFTERNOON AND EVENING.

TXZ049-054-064-065-098-113-120100-
/O.CON.KSJT.FW.W.0027.000000T0000Z-110512T0100Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-JONES-
330 PM CDT WED MAY 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
049... 054... 064... 065... 098... AND 113...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  HASKELL...JONES. 

* WIND: SOUTHWEST TO WEST 20 FOOT WINDS AROUND 20 MPH...WITH 
  HIGHER GUSTS.

* HUMIDITY: 5 TO 10 PERCENT.

* TIMING: NOON THROUGH 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 1:02 PM CDT, 45 minutes earlier.

Area forecast discussion, May 10, 1:02 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
102 PM CDT TUE MAY 10 2011

.DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

&&

.AVIATION...
BAND OF SHOWERS EXTENDING ALONG AND EAST OF AN ABILENE...BRADY...
JUNCTION LINE AT 1745Z. EXPECT THESE SHOWERS TO PUSH EAST OF THE
TERMINALS BY 20Z...AS DRYSLOT AHEAD OF UPPER LOW IN THE 4 CORNERS
REGION MOVES NORTHEAST.

STRATUS WITH MVFR CIGS OTHERWISE REDEVELOPS TOWARD AND AFTER
05Z....MIDNIGHT ACROSS WEST CENTRAL TEXAS...ENDING 15-16Z AT KSJT
AND KABI AS SURFACE TROUGH MOVES THROUGH...BRINGING IN DRIER
SURFACE AIR. ISOLATED THUNDERSTORM POTENTIAL AT KSJT 06Z-
12Z...AND AT KBBD AND KJCT 12Z- 18Z. POTENTIAL TOO LOW TO MENTION
AT TAFS AT THIS TIME.

04

&&

.PREV DISCUSSION... /ISSUED 605 AM CDT TUE MAY 10 2011/

AVIATION...
/12Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THIS EVENING.
SOUTHERLY SURFACE WINDS WILL GUST TO OVER 25KTS AT THE NORTHERN
TERMINALS BY MID-MORNING AND TO 20KTS AT THE SOUTHERN TERMINALS BY
NOON. CEILINGS WILL LOWER TO MVFR AFTER MIDNIGHT OVER ALL OF WEST
CENTRAL TEXAS AS A STRATUS DECK MOVES NORTH OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 70  90  60  88  60 /  20  20  10  10  10
SAN ANGELO 	 71  90  60  92  59 /  30  20  10  10  10
JUNCTION 	 71  86  67  90  64 /  20  30  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...
JONES...NOLAN...STERLING.

&&

99/99/04
Hazardous weather outlook, May 10, 3:23 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 AM CDT TUE MAY 10 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
323 AM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT
ACROSS MOST OF WEST CENTRAL TEXAS. THERE IS A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS DEVELOPING ALONG A DRYLINE GENERALLY WEST OF
AN OZONA TO SAN ANGELO TO ABILENE TO HASKELL LINE THIS
AFTERNOON...THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY
AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THE MAIN
THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY
EVENING.

In the hours before

Special weather statement, May 10, 8:14 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
814 AM CDT TUE MAY 10 2011

TXZ078-101415-
SUTTON TX-
814 AM CDT TUE MAY 10 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT FOR SUTTON
COUNTY...

AT 812 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 17 MILES SOUTH OF SONORA...MOVING
NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 905 AM
  CDT

PEA SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

04

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.